Alert archive / Alabama / Wind Advisories in 2025

Wind Advisory 3, NWS Birmingham, AL

March 3, 202539 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Mar 3, 2025, 12:07 AM CST for 39 counties in Alabama. It took effect at Mar 4, 2025, 12:00 PM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2025, 12:07 AM CST (06:07 UTC)
In effect from
Mar 4, 2025, 12:00 PM CST
Expired
Mar 5, 2025, 6:00 PM CST
In force
30 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 6.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3324 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

550 
WWUS74 KBMX 030607
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1207 AM CST Mon Mar 3 2025

ALZ011>015-017>050-032100-
/O.NEW.KBMX.WI.Y.0003.250304T1800Z-250305T2100Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Montgomery, Marion, Centre, Hoover,
Livingston, Moundville, Heflin, Tuskegee, Hamilton, Pelham,
Lafayette, Troy, Birmingham, Tuscaloosa, Carrollton, Eufaula,
Ashland, Auburn, Phenix City, Clanton, Talladega, Lanett,
Anniston, Double Springs, Rockford, Eutaw, Dadeville, Gadsden,
Hayneville, Union Springs, Opelika, Columbiana, Vernon, Jasper,
Fayette, Oneonta, Roanoke, Greensboro, Prattville, Linden,
Sulligent, Demopolis, Sylacauga, Alexander City, Alabaster, Pell
City, Centreville, Selma, Fort Deposit, Wetumpka, Valley, Moody,
and Tallassee
1207 AM CST Mon Mar 3 2025

...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 3 PM CST WEDNESDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected. Winds will shift to a northerly direction behind the 
  front, but will still be strong on Wednesday.

* WHERE...All of central Alabama.

* WHEN...From noon Tuesday to 3 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$
8 follow-up statements
278 
WWUS74 KBMX 031200
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
600 AM CST Mon Mar 3 2025

ALZ011>015-017>050-032100-
/O.CON.KBMX.WI.Y.0003.250304T1800Z-250305T2100Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Hoover, Birmingham, Heflin, Talladega,
Union Springs, Gadsden, Rockford, Double Springs, Moody,
Alabaster, Eutaw, Centre, Pell City, Lanett, Opelika, Linden,
Anniston, Livingston, Tuscaloosa, Jasper, Wetumpka, Alexander
City, Valley, Tuskegee, Sylacauga, Roanoke, Marion, Phenix City,
Troy, Greensboro, Prattville, Eufaula, Sulligent, Pelham,
Hamilton, Tallassee, Fort Deposit, Lafayette, Montgomery,
Fayette, Columbiana, Centreville, Auburn, Moundville, Oneonta,
Dadeville, Demopolis, Vernon, Hayneville, Carrollton, Ashland,
Selma, and Clanton
600 AM CST Mon Mar 3 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 3 PM CST 
WEDNESDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected. Winds will shift to a westerly direction behind the 
  front, but will still be strong on Wednesday.

* WHERE...All of central Alabama.

* WHEN...From noon Tuesday to 3 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$
476 
WWUS74 KBMX 031927
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
127 PM CST Mon Mar 3 2025

ALZ011>015-017>050-041100-
/O.CON.KBMX.WI.Y.0003.250304T1800Z-250305T2100Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Clanton, Talladega, Montgomery, Wetumpka,
Jasper, Hayneville, Columbiana, Tallassee, Marion, Double
Springs, Hamilton, Eufaula, Ashland, Dadeville, Moundville,
Auburn, Hoover, Livingston, Union Springs, Gadsden, Valley,
Opelika, Rockford, Lafayette, Birmingham, Troy, Demopolis,
Heflin, Centre, Centreville, Tuskegee, Eutaw, Lanett, Pell City,
Vernon, Prattville, Sylacauga, Carrollton, Fayette, Greensboro,
Fort Deposit, Linden, Sulligent, Alexander City, Phenix City,
Moody, Oneonta, Tuscaloosa, Pelham, Roanoke, Selma, Anniston, and
Alabaster
127 PM CST Mon Mar 3 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 3 PM CST 
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...All of Central Alabama

* WHEN...From noon Tuesday to 3 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

56
351 
WWUS74 KBMX 041109
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
509 AM CST Tue Mar 4 2025

ALZ011>015-017>050-042300-
/O.CON.KBMX.WI.Y.0003.250304T1800Z-250305T2100Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Ashland, Moundville, Dadeville,
Hayneville, Vernon, Phenix City, Troy, Montgomery, Marion,
Heflin, Demopolis, Lanett, Eufaula, Birmingham, Fayette, Centre,
Hoover, Gadsden, Wetumpka, Sylacauga, Anniston, Union Springs,
Centreville, Roanoke, Tuscaloosa, Lafayette, Pell City, Hamilton,
Tallassee, Linden, Livingston, Prattville, Carrollton, Jasper,
Alexander City, Rockford, Selma, Pelham, Valley, Sulligent,
Alabaster, Tuskegee, Moody, Fort Deposit, Double Springs,
Opelika, Columbiana, Auburn, Greensboro, Eutaw, Clanton, Oneonta,
and Talladega
509 AM CST Tue Mar 4 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 PM CST 
WEDNESDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...A portion of central Alabama.

* WHEN...From noon today to 3 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

25/Owen
553 
WWUS74 KBMX 041111
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
511 AM CST Tue Mar 4 2025

ALZ011>015-017>050-042300-
/O.CON.KBMX.WI.Y.0003.250304T1800Z-250305T2100Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Ashland, Moundville, Dadeville,
Hayneville, Vernon, Phenix City, Troy, Montgomery, Marion,
Heflin, Demopolis, Lanett, Eufaula, Birmingham, Fayette, Centre,
Hoover, Gadsden, Wetumpka, Sylacauga, Anniston, Union Springs,
Centreville, Roanoke, Tuscaloosa, Lafayette, Pell City, Hamilton,
Tallassee, Linden, Livingston, Prattville, Carrollton, Jasper,
Alexander City, Rockford, Selma, Pelham, Valley, Sulligent,
Alabaster, Tuskegee, Moody, Fort Deposit, Double Springs,
Opelika, Columbiana, Auburn, Greensboro, Eutaw, Clanton, Oneonta,
and Talladega
511 AM CST Tue Mar 4 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 PM CST 
WEDNESDAY...

* WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...All of central Alabama.

* WHEN...From noon today to 3 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

25/Owen
504 
WWUS74 KBMX 041858
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1258 PM CST Tue Mar 4 2025

ALZ011>015-017>050-051100-
/O.CON.KBMX.WI.Y.0003.000000T0000Z-250305T2100Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Prattville, Eufaula, Union Springs,
Heflin, Auburn, Sulligent, Tuscaloosa, Fort Deposit, Hayneville,
Tuskegee, Gadsden, Marion, Carrollton, Talladega, Pell City,
Roanoke, Moundville, Linden, Anniston, Wetumpka, Moody, Eutaw,
Troy, Alabaster, Sylacauga, Demopolis, Hoover, Ashland, Alexander
City, Rockford, Hamilton, Livingston, Dadeville, Tallassee,
Selma, Jasper, Centreville, Lanett, Phenix City, Opelika,
Lafayette, Clanton, Greensboro, Fayette, Montgomery, Valley,
Double Springs, Centre, Vernon, Pelham, Oneonta, Birmingham, and
Columbiana
1258 PM CST Tue Mar 4 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph.

* WHERE...All of Central Alabama.

* WHEN...Until 3 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  will be blown down with any wind gusts between 40 and 50 mph. 
  Power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

56
739 
WWUS74 KBMX 051025
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
425 AM CST Wed Mar 5 2025

ALZ011>015-017>050-052100-
/O.CON.KBMX.WI.Y.0003.000000T0000Z-250305T2100Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Anniston, Ashland, Hamilton, Pell City,
Moody, Centre, Livingston, Heflin, Double Springs, Sulligent,
Alabaster, Pelham, Tuscaloosa, Tuskegee, Prattville, Lanett,
Opelika, Linden, Talladega, Gadsden, Lafayette, Vernon, Jasper,
Birmingham, Carrollton, Montgomery, Phenix City, Clanton, Troy,
Alexander City, Selma, Moundville, Tallassee, Auburn, Roanoke,
Union Springs, Eutaw, Demopolis, Dadeville, Centreville, Eufaula,
Sylacauga, Marion, Hoover, Oneonta, Greensboro, Rockford,
Hayneville, Valley, Fort Deposit, Fayette, Columbiana, and
Wetumpka
425 AM CST Wed Mar 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...West winds 15 to 25 mph with gusts up to 30 mph.

* WHERE...A portion of central Alabama.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

25/Owen
324 
WWUS74 KBMX 051051
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
451 AM CST Wed Mar 5 2025

ALZ011>015-017>050-052100-
/O.CON.KBMX.WI.Y.0003.000000T0000Z-250305T2100Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Anniston, Ashland, Hamilton, Pell City,
Moody, Centre, Livingston, Heflin, Double Springs, Sulligent,
Alabaster, Pelham, Tuscaloosa, Tuskegee, Prattville, Lanett,
Opelika, Linden, Talladega, Gadsden, Lafayette, Vernon, Jasper,
Birmingham, Carrollton, Montgomery, Phenix City, Clanton, Troy,
Alexander City, Selma, Moundville, Tallassee, Auburn, Roanoke,
Union Springs, Eutaw, Demopolis, Dadeville, Centreville, Eufaula,
Sylacauga, Marion, Hoover, Oneonta, Greensboro, Rockford,
Hayneville, Valley, Fort Deposit, Fayette, Columbiana, and
Wetumpka
451 AM CST Wed Mar 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...West winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...A portion of central Alabama.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

25/Owen
459 
WWUS74 KBMX 051821
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1221 PM CST Wed Mar 5 2025

ALZ011>015-017>050-060000-
/O.EXT.KBMX.WI.Y.0003.000000T0000Z-250306T0000Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Pell City, Tuskegee, Linden, Lafayette,
Roanoke, Opelika, Eutaw, Phenix City, Centre, Tallassee,
Carrollton, Hoover, Sylacauga, Clanton, Dadeville, Vernon,
Sulligent, Gadsden, Fayette, Hamilton, Heflin, Centreville,
Jasper, Troy, Ashland, Birmingham, Alexander City, Greensboro,
Fort Deposit, Demopolis, Marion, Alabaster, Auburn, Moundville,
Valley, Livingston, Talladega, Prattville, Union Springs,
Wetumpka, Anniston, Rockford, Tuscaloosa, Oneonta, Montgomery,
Hayneville, Selma, Double Springs, Eufaula, Columbiana, Lanett,
Moody, and Pelham
1221 PM CST Wed Mar 5 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 15 to 20 mph with gusts up to 35 mph.

* WHERE...All of central Alabama.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

16

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 2, 10:43 PM CST, 1 hour 24 minutes earlier. Its key messages:

  • Issued at 305 AM CST SUN MAR 2 2025
  • There is a level 2 out of 5 risk for severe storms Tuesday evening to early Wednesday morning for all of central Alabama. Threats include damaging straight-line winds and tornadoes.
Area forecast discussion, Mar 2, 10:43 PM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1043 PM CST Sun Mar 2 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 305 AM CST SUN MAR 2 2025

 - There is a level 2 out of 5 risk for severe storms Tuesday
   evening to early Wednesday morning for all of central Alabama.
   Threats include damaging straight-line winds and tornadoes.

&&

.SHORT TERM...
(Tonight through Tuesday)
Issued at 1006 PM CST SUN MAR 2 2025

Made only minor adjustments to the ongoing forecast overnight,
primarily to temperatures and dewpoints.

/61/

Previous short-term discussion:
(This evening through Monday)
Issued at 1230 PM CST SUN MAR 2 2025

Light northerly flow is ongoing across the Deep South as High
Pressure is now centered over the Ohio River Valley region.
Although most of the arctic airmass that moved southward is now
greatly modified in nature, most if not all of the dry air has
been allowed to move southward. With temperatures ranging from the
upper 40s across our northern counties to the mid 50s south of
I-85 as of midday, dewpoints have mixed down into the teens. A few
single digits are even showing up across western and northwest
Georgia. With all of the wildfire issues that we've had lately,
this will remain a concern and the Alabama Forestry Commission
continues to highly discourage any outdoor burning. Thankfully,
winds are greatly diminished today compared to Saturday which will
help reduce overall spread of fires but the very dry air still
lead to a high fire risk. The afternoon forecast remains on track
for highs to reach the mid 50s to lower 60s with plenty of
sunshine.

A vertically stacked closed low currently over the Texas Panhandle
will eject eastward overnight tonight but weaken into an open wave
by the time it reaches the Mississippi River. By the time the
disturbance reaches our neck of the woods as a 500mb shortwave
Monday morning, it will be very moisture starved and will lack
synoptic lift. We'll just see overcast to broken mid-level and
high cirrus clouds through much of Monday morning with decreasing
clouds by the afternoon as drier air between 700 and 500mb erodes
most of the clouds. With the surface ridge becoming centered over
the Mid-Atlantic states, we'll see southeasterly flow return
Monday afternoon and modifying temperatures in the mid to upper
60s. Dewpoints will remain on the dry side, mostly in the upper
teens to mid 20s.

56/GDG

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 1034 AM CST SUN MAR 2 2025

By Monday evening, a weak shortwave will drop through the region,
reinforcing the dry airmass overhead, and delaying warm air
advection back into the region. This will ultimately play a role
in our upcoming severe weather event, as it still looks like
instability values for Tuesday will vary from low to none as the
event progresses. However, by early Tuesday afternoon, SE winds
out ahead of this line will really get cranking. Sustained winds
could likely top 20+ MPH at points, with gusts over 30 MPH likely
as well. This will allow for that moisture return and warm air
advection to work back in ahead of the front.

Tuesday evenings' severe event appears to be speeding up, as it
has done so the few days. This is actually better for us, as a
faster event would mean less time for the environment to become
more supportive for severe weather. Just like this time yesterday,
it still looks like instability will be the main question mark
with this event, as wind shear certainly won't. Because of this,
damaging winds remain the mostly likely threat, as the heavy
rainfall could assist in mixing these winds down to the surface.
The tornado threat is non-zero, but its also not a "slam dunk"
scenario. As such, it's best to continue messaging the tornado
threat being limited to surges along the main QLCS. Aside from the
severe weather, this line should be a very efficient rain
producer, with rainfall amounts generally ranging between 1 and
1.5 inches.

Things should calm down for the remainder of the workweek, before
rain chances return once more by next weekend. Just like I
mentioned yesterday, there is still considerable spread in the
long-range guidance regarding this trough ejection. Some solutions
are farther north, and others are farther south. This would
ultimately effect rainfall amounts, and any additional severe
weather chances. As such, I will continue to stick with "general
rain chances" in my forecast discussions.

/44/

&&

.AVIATION...
(06Z TAFS)
Issued at 1041 PM CST SUN MAR 2 2025

06Z set of terminal forecasts for central Alabama will look
suspiciously like the 00Z set. Any cloudiness at all will remain
above 10K feet, with winds light to calm through the period. VFR
conditions for at least the next 24 hours.

/61/

&&

.FIRE WEATHER...

Dry weather will persist through tomorrow, before very gusty winds
usher in moist air into Tuesday. Even with the increase in
moisture, MinRH values will really only rebound into the the 40%
range by Tuesday, before falling again into Thursday. Sustained
afternoon winds on Tuesday could be over 20 MPH, with gusts over
30 MPH likely. A wind advisory will likely be needed in the next
day or so to account for this. Otherwise, 1-2 inches of rainfall
is expected with the line of storms Tuesday evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     31  64  41  72 /   0   0   0  10
Anniston    33  65  42  73 /   0   0   0  10
Birmingham  37  65  46  72 /   0   0   0  20
Tuscaloosa  38  68  46  75 /   0   0   0  50
Calera      37  65  46  73 /   0   0   0  20
Auburn      38  63  44  73 /   0   0   0   0
Montgomery  38  67  44  77 /   0   0   0  10
Troy        39  67  45  76 /   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...02
LONG TERM....02
AVIATION.../61/
Hazardous weather outlook, Mar 2, 3:06 AM CST, 21 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Birmingham AL
306 AM CST Sun Mar 2 2025

ALZ011>015-017>050-031215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
306 AM CST Sun Mar 2 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a level 2 out of 5 risk for severe storms Tuesday evening
into early Wednesday morning across all of central Alabama. Threats
include damaging straight-line winds and a few tornadoes.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be needed
Tuesday evening into early Wednesday morning.

Nearby

Wind Advisories in Alabama, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.